zbMATH — the first resource for mathematics

Spectral resolution in a Rickart comgroup. (English) Zbl 1161.81310
Summary: A comgroup is a compressible group with the general comparability property. A comgroupwith the Rickart projection property is called a Rickart comgroup. We show that each element of a Rickart comgroup has a rational spectral resolution and a nonempty closed and bounded (real) spectrum. The rational spectral resolution and the spectrum are shown to have many of the properties of the spectral resolution and spectrum of a self-adjoint operator on a Hilbert space. Examples of Rickart comgroups include the additive group of self-adjoint elements in a von Neumann algebra and the Mundici group of a Heyting MV algebra.

81P10 Logical foundations of quantum mechanics; quantum logic (quantum-theoretic aspects)
06F20 Ordered abelian groups, Riesz groups, ordered linear spaces
47B25 Linear symmetric and selfadjoint operators (unbounded)
47N50 Applications of operator theory in the physical sciences
Full Text: DOI
[1] Chang, C.C., Algebraic analysis of many-valued logics, Transactions of the American mathematical society, 88, 467-490, (1957) · Zbl 0084.00704
[2] Foulis, D.J., MV and Heyting effect algebras, Found. phys., 30, No. 10, 1687-1706, (2000)
[3] Foulis, D.J., Compressions on partially ordered abelian groups, (), 3581-3587 · Zbl 1063.47003
[4] Foulis, D.J., Compressible groups, Mathematica slovaca, 53, No. 5, 433-455, (2003) · Zbl 1068.06018
[5] D.J. Foulis, Compressible groups with general comparability, to appear in Mathematica Slovaca. · Zbl 1114.06012
[6] Goodearl, K., Partially ordered abelian groups with interpolation, () · Zbl 0589.06008
[7] Goodearl, K.R.; Handelman, D.E.; Lawrence, J.W., Affine representations of Grothendieck groups and applications to rickart C^{*}-algebras and  o-continuous regular rings, Memoirs of the American mathematical society, 26, No. 234, (1980) · Zbl 0435.16005
[8] Gross, H.; Künzi, On a class of orthomodular quadratic spaces, L’enseignement mathématique, T, 31, 187-212, (1985) · Zbl 0603.46030
[9] Harding, J., Regularity in quantum logic, Int. J. theoret. phys., 37, No. 4, 1173-1212, (1998) · Zbl 0946.03077
[10] Kalmbach, G., Orthomodular lattices, (1983), Academic Press Providence, RI · Zbl 0512.06011
[11] Keller, H.A., Ein nichtklassischer hilbertscher raum, Mathematische zeitschrift, 172, 41-49, (1980) · Zbl 0414.46018
[12] Mundici, D., Interpretation of AF C^{*}-algebras in łlukasiewicz sentential calculus, J. funct. anal., 65, 15-63, (1986) · Zbl 0597.46059
[13] Pták, P.; Pulmannová, S., Orthomodular structures as quantum logics, (1991), Kluwer N.Y · Zbl 0743.03039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.